Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 330, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 28, 2004, 12:49 PM CDT for Winston County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 12:49 PM CDT (17:49 UTC)
- Expired
- Aug 28, 2004, 1:20 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Winston County, MS
The radar
The Columbus AFB radar (KGWX), 95 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2007 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 281749 SVRJAN MSC159-281820- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1249 PM CDT SAT AUG 28 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 120 PM CDT * AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WINSTON COUNTY...OR ABOUT 11 MILES NORTH OF LOUISVILLE...MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL WINSTON COUNTY WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM. LAT...LON 3329 8909 3315 8903 3329 8888 3329 8899 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 11:35 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 28, 11:35 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1135 AM CDT SAT AUG 28 2004 .DISCUSSION...THE AIRMASS HAS RAPIDLY DESTABILIZED THIS MORNING AND WITH OUTFLOW BOUNDARY APPROACHING FROM THE NORTH...STORMS ARE DEVELOPING RAPIDLY...SOME ALREADY SEVERE. MORNING JAN SOUNDING INDICATES IMPRESSIVE LAPSE RATES WITH POTENTIAL FOR WET MICROBURSTS. HIGH PRECIP WATER AIRMASS IS SUPPORTIVE OF LOCAL EXCESSIVE RAINFALL. WILL NEED TO WATCH LARGE OUTFLOW APPROACHING FROM THE WEST AS IT WILL INTERACT WITH THE VERY UNSTABLE/MOIST AIR ALONG AND W OF THE MS RIVER THIS AFTN. HAZARDOUS WEATHER OUTLOOK HAS BEEN UPDATED TO REFLECT INCREASING RISK FOR SVR WX AND HEAVY RAIN. FORECAST GRIDS ARE IN GOOD SHAPE AND ONLY MADE MINOR ADJUSTMENTS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 43
Hazardous weather outlook, Aug 28, 11:40 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1140 AM CDT SAT AUG 28 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 291640- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1140 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING TO THE NORTH OF A BASTROP...LOUISIANA...TO ROLLING FORK...TO KOSCIUSKO...TO DE KALB LINE. WIND GUSTS TO 65 MPH AND HAIL TO THE SIZE OF NICKELS ARE THE MAIN THREAT WITH THESE STORMS. SOUTH OF THIS AREA...ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI. A VERY MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE REGION THIS MORNING. BOUNDARIES FROM THUNDERSTORM COMPLEXES OVER ARKANSAS...NORTHERN MISSISSIPPI...AND NORTHWEST ALABAMA WILL INTERACT ACROSS AREAS ALONG AND NORTH OF INTERSTATE 20 TO PRODUCE SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS MAY BECOME SEVERE IN SOUTHEAST ARKANSAS...NORTHERN MISSISSIPPI...AND EXTREME NORTHEAST LOUISIANA WHERE THE ATMOSPHERE WILL BE MOST UNSTABLE. TO THE SOUTH OF THIS AREA...STRONG STORMS PRODUCING SMALL HAIL AND WIND GUSTS TO 45 MPH WILL BE POSSIBLE. ...FLOODING... THE ATMOSPHERE ACROSS THE REGION IS VERY MOIST...AND THIS COMBINED WITH THE SLOW MOVEMENT OF STORMS WILL LEAD TO LOCALLY HEAVY RAINFALL TOTALS TODAY. THE GREATEST RISK OF LOCALIZED FLOODING WILL BE ALONG AND NORTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH SATURDAY MORNING SEPTEMBER FOURTH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Aug 28, 11:57 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1157 AM CDT SAT AUG 28 2004 MSZ026-032-281730- CHOCTAW-GRENADA- 1157 AM CDT SAT AUG 28 2004 STRONG THUNDERSTORMS HAVE DEVELOPED OVER EASTERN GRENADA COUNTY AND ALSO OVER NORTHERN CHOCTAW COUNTY. THE STORMS ARE MOVING TO THE EAST AT 15 MPH AND ARE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING AND HEAVY DOWN POURS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER INFORMATION. HENRY
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:01 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 29 min |
| Aug 28, 5:47 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 38 min |
| Aug 28, 11:22 AM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 43 min |
| Aug 28, 11:42 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 38 min |
| Aug 28, 11:57 AM CDT | Severe Thunderstorm Warning | JAN | Webster | 43 min |
| Aug 28, 1:38 PM CDT | Flash Flood Warning | JAN | Sunflower | 2 hr |
| Aug 28, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 29 min |
| Aug 28, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 28 min |
| Aug 28, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 33 min |
| Aug 28, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 30 min |
| Aug 28, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 29 min |
| Aug 28, 3:41 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 29 min |
| Aug 28, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 32 min |
| Aug 28, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.